Vietnam Journal of Mathematics

, Volume 44, Issue 3, pp 623–636 | Cite as

Coupled Meir–Keeler Type Contraction in Metric Spaces with an Application to Partial Metric Spaces

  • Binayak S. Choudhury
  • Chaitali BandyopadhyayEmail author


In this paper, we prove a Meir–Keeler type coupled fixed point results in metric spaces. We make an application of our result to obtain a corresponding result in partial metric spaces. The latter are generalizations of metric spaces having a T 0-topology in general and admitting non-zero measures of self distances. It is only under special circumstances that the results obtained in metric spaces can be extended to partial metric spaces. Here, we show that the result we obtain in metric spaces can be applied to obtain similar fixed point result in partial metric spaces. Two illustrative examples are given one each for the metric spaces and partial metric spaces.


Coupled fixed point Partial metric space Metric space Coupled generalized Meir–Keeler contraction T0-space 

Mathematics Subject Classification (2010)

47H10 54H25 



The authors express their gratitude to the learned referees for reading this work carefully and providing valuable comments.


  1. 1.
    Abdeljawad, T., Karapnar, E., Taş, K.: Existence and uniqueness of common fixed point on partial metric spaces. Appl. Math. Lett. 24, 1900–1904 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Altun, I., Sola, F., Şimşek, H.: Generalized contractions on partial metric spaces. Topol. Appl. 157, 2778–2785 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Altun, I., Simsek, H.: Some fixed point theorems on dualistic partial metric spaces. J. Adv. Math. Stud. 1, 1–8 (2008)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Arvanitakis, A.D.: A proof of the generalized Banach contraction conjecture. Proc. Am. Math. Soc. 131, 3647–3656 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Banach, S.: Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales. Fund. Math. 3, 133–181 (1922)zbMATHGoogle Scholar
  6. 6.
    Berinde, V., Păcurar, M.: Coupled fixed point theorems for generalized symmetric Meir–Keeler contractions in ordered metric spaces. Fixed Point Theory Appl. 2012, 115 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Berinde, V.: Generalized coupled fixed point theorems for mixed monotone mappings in partially ordered metric spaces. Nonlinear Anal. TMA 74, 7347–7355 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Choudhury, B.S., Kundu, A.: A coupled coincidence point result in partially ordered metric spaces for compatible mappings. Nonlinear Anal. TMA 73, 2524–2531 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Ćirić, Lj.B.: A generalization of Banach’s contraction principle. Proc. Am. Math. Soc. 45, 267–273 (1974)zbMATHGoogle Scholar
  10. 10.
    Dutta, P.N., Choudhury, B.S.: A generalisation of contraction principle in metric spaces. Fixed Point Theory Appl. 2008, 406368 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Gnana Bhaskar, T., Lakshmikantham, V.: Fixed point theorems in partially ordered metric spaces and applications. Nonlinear Anal. TMA 65, 1379–1393 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Haghi, R.H., Rezapour, S.h., Shahzad, N.: Be careful on partial metric fixed point results. Topol. Appl. 160, 450–454 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Hitzler, P., Seda, A.: Mathematical Aspects of Logic Programming Semantics. Chapman & hall/CRC Studies in Informatics Series. CRC Press, Boca Raton (2010)CrossRefGoogle Scholar
  14. 14.
    Ilić, D., Pavlović, V., Rakočević, V.: Some new extensions of Banach’s contraction principle to partial metric space. Appl. Math. Lett. 24, 1326–1330 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Jachymski, J.: Equivalent conditions and the Meir–Keeler type theorems. J. Math. Anal. Appl. 194, 293–303 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Karapnar, E., Erhan, I.M.: Fixed point theorems for operators on partial metric spaces. Appl. Math. Lett. 24, 1894–1899 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Lakshmikantham, V., Ćirić, L.: Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces. Nonlinear Anal. TMA 70, 4341–4349 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Maity, M., Pal, T.K.: Generalizations of two fixed point theorems. Bull. Cal. Math. Soc 70, 57–61 (1978)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Matthews, S.G.: Partial metric topology. Ann. New York Acad. Sci. 728, 183–197 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Matthews, S.G.: Partial Metric Spaces. 8th British Colloquium for Theoretical Computer Science. Dept. of Computer Science, University of Warwick. Research report 212 (1992)Google Scholar
  21. 21.
    Meir, A., Keeler, E.: A theorem on contraction mappings. J. Math. Anal. Appl. 28, 326–329 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Merryfield, J., Rothschild, B., Stein Jr., J.D.: An application of Ramsey’s theorem to the Banach contraction principle. Proc. Am. Math. Soc. 130, 927–933 (2002)CrossRefzbMATHGoogle Scholar
  23. 23.
    Oltra, S., Valero, O.: Banach’s fixed point theorem for partial metric spaces. Rend. Ist. Mat. Univ. Trieste 36, 17–26 (2004)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Park, S., Rhoades, B.E.: Meir–keeler type contractive conditions. Math. Jpn. 26, 13–20 (1981)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Rhoades, B.E.: Some theorems on weakly contractive maps. Nonlinear Anal. TMA 47, 2683–2693 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Rus, A.I.: Fixed point theory in partial metric spaces. An. Univ. Vest Timiş. Ser. Mat.-Inform. XLVI, 149–160 (2008)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Roldán, A., Martinez-Moreno, J., Roldán, C., Karapnar, E.: Some remarks on multidimensional fixed point theorems. Fixed Point Theory 15, 545–558 (2014)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Samet, B.: Coupled fixed point theorems for a generalized Meir–Keeler contraction in partially ordered metric spaces. Nonlinear Anal. TMA 72, 4508–4517 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Samet, B., Karapnar, E., Aydi, H., Rajić, V.: Discussion on some coupled fixed point theorems. Fixed Point Theory Appl. 2013, 50 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Soleimani Rad, G., Shukla, S., Rahimi, H.: Some relations between n-tuple fixed point and fixed point results. RACSAM 109, 471–481 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Stoy, J.E.: Denotational Semantics: The Scott–Strachey Approach to Programming Language Theory. MIT press, cambridge, MA (1977)zbMATHGoogle Scholar
  32. 32.
    Suzuki, T.: A generalized Banach contraction principle that characterizes metric completeness. Proc. Am. Math. Soc. 136, 1861–1869 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Valero, O.: On Banach fixed point theorems for partial metric spaces. Appl. Gen. Topol. 6, 229–240 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2016

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of Engineering Science and Technology, ShibpurHowrahIndia

Personalised recommendations